MAUDE Adverse Event Report: COVIDIEN POWERCROSS 018; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN POWERCROSS 018; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB18W050150150
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a powercross pta balloon to treat a 140mm moderately calcified plaque lesion in the distal right sfa (50% stenosis).The artery had a diameter of 5mm and was moderately tortuous.The device was prepped as per the ifu with no issues identified.The procedure used a 6 fr non-medtronic sheath and a 0.018" non-medtronic guidewire.No resistance was encountered advancing the device, the device did not pass through a previously deployed stent and no excessive force was used.It was reported that during the first inflation at 12 atm pressure, the contrast from the balloon was seen seeping out of the balloon.The balloon was deflated and removed.No tear on balloon was observed, balloon remained intact.Another powercross pta balloon was used to complete the procedure without incident.No patient injury was reported.

Brand Name
POWERCROSS 018
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7236534
Report Number2183870-2018-00057
Device Sequence Number11007925
Product Code LIT
UDI-Device Identifier00821684046821
UDI-Public00821684046821
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K093286
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2018
Device Catalogue NumberAB18W050150150
Device Lot NumberA320568
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2018
Initial Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1